Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 106, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 27, 2011, 2:23 PM EDT for Bladen County, Columbus County, North Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 2:23 PM EDT (18:23 UTC)
- Expired
- Jun 27, 2011, 2:58 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 46 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 2:35 PM EDT | HAIL 1 | 6 Nnw Lake Waccamaw, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2020 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268 WUUS52 KILM 271823 SVRILM NCC017-047-271930- /O.NEW.KILM.SV.W.0106.110627T1823Z-110627T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 223 PM EDT MON JUN 27 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA CENTRAL COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 330 PM EDT * AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REDBUG...OR NEAR WHITEVILLE...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... LAKE WACCAMAW... EMERSON... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3447 7855 3429 7843 3426 7866 3439 7878 TIME...MOT...LOC 1823Z 241DEG 10KT 3435 7863 $$ 15
2 follow-up statements
874 WWUS52 KILM 271840 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 240 PM EDT MON JUN 27 2011 NCC017-047-271930- /O.CON.KILM.SV.W.0106.000000T0000Z-110627T1930Z/ COLUMBUS NC-BLADEN NC- 240 PM EDT MON JUN 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR SOUTH CENTRAL BLADEN AND NORTH CENTRAL COLUMBUS COUNTIES... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF EMERSON...OR 7 MILES EAST OF WHITEVILLE... MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3447 7855 3435 7848 3433 7863 3441 7867 TIME...MOT...LOC 1840Z 241DEG 10KT 3437 7858 $$ 15
583 WWUS52 KILM 271858 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 258 PM EDT MON JUN 27 2011 NCC017-047-271908- /O.CAN.KILM.SV.W.0106.000000T0000Z-110627T1930Z/ COLUMBUS NC-BLADEN NC- 258 PM EDT MON JUN 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BLADEN AND NORTH CENTRAL COLUMBUS COUNTIES IS CANCELED... AT 257 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...THUS THE WARNING HAS BEEN CANCELED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3447 7855 3435 7848 3433 7863 3441 7867 TIME...MOT...LOC 1858Z 241DEG 10KT 3439 7853 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:00 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 27, 2:00 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 200 PM EDT MON JUN 27 2011 .SYNOPSIS... BERMUDA HIGH PRESSURE WILL MAINTAIN A TYPICAL SUMMERTIME PATTERN OVER THE EASTERN CAROLINAS THROUGH WEDNESDAY. STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING AS AN UPPER-LEVEL DISTURBANCE CROSSES THE AREA. SHOWERS AND STORMS WILL INCREASE IN COVERAGE TUESDAY EVENING AND WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT WILL PUSH JUST OFF THE COAST OR HANG UP OVER THE EASTERN CAROLINAS THURSDAY AND FRIDAY...BUT WILL NOT PROVIDE MUCH OTHER THAN A WIND SHIFT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM MONDAY...UPDATED GRIDS TO ACCOUNT FOR NEW SEVERE TSTM WATCH 567 WHICH IS VALID FOR ALL NC COUNTIES AND HORRY..MARION...AND DILLON IN SC. CONVECTION IS BEGINNING TO BREAK OUT ACROSS THE NC ZONES AND THIS IS EXPECTED TO BECOME MORE WIDESPREAD INTO THE EVE. HAVE ADJUSTED POP ACCORDINGLY. TEMPS REMAIN ON TRACK. PREVIOUS DISCUSSION BELOW... AS OF 11 AM MONDAY...QUIET CONDITIONS THIS MORNING ARE EXPECTED TO BECOME ACTIVE EARLY THIS AFTN AND EVE AS CONVECTION BECOMES WIDESPREAD ACROSS THE CWA. TEMPERATURES RAPIDLY HEATING UP THIS MORNING HAVE FORCED MINOR TWEAKS TO TEMP GRIDS...AND HAVE ALSO SLOWED ONSET OF TSTMS BASED OFF CURRENT TRENDS. OTRW NO MAJOR CHANGES FOR THIS UPDATE. AS FAR AS CONVECTION CONCERN TODAY...PARAMETERS CONTINUE TO LOOK GOOD FOR WIDESPREAD ACTIVITY. LIMITING FACTOR WILL CONTINUE TO BE ONLY MARGINAL MID LEVEL LAPSE RATES AS EVIDENCED BY BOTH 12Z MHX AND CHS SOUNDINGS...HOWEVER OTHER INDICIES FAVOR TSTM DEVELOPMENT THIS AFTN. TEMPERATURES IN THE LOW TO MID 90S AND DEWPOINTS IN THE LOW 70S WILL PRODUCE SBCAPE VALUES OF 2000 TO 3000 WHICH SHOULD BE TAPPED BY PARCELS. ADDITIONALLY...THERE WILL BE A NUMBER OF MESOSCALE BOUNDARIES WHICH WILL ASSIST IN LIFTING PARCELS THIS AFTN. CONVECTION WILL LIKELY FIRST INITIATE ALONG THE SEA BREEZE...AND THEN LATER DURING THE AFTN ON ANY RESIDUAL BOUNDARIES FROM CONVECTION THAT OCCURRED NEAR THE REGION LAST NIGHT. ON TOP OF THAT...ONCE STORMS GET GOING THEY WILL BE SLOW MOVING PULSE TYPE...WHICH MEANS THAT OUTFLOWS FROM DISSIPATING STORMS AND STORM MERGERS WILL ALSO ACT TO TRIGGER ADDITIONAL CONVECTION SO MULTICELL COMPLEXES ARE LIKELY AT TIMES. DCAPE APPROACHING 1000...SURFACE TO 600 MB THETA-E DIFFERENCES NEAR 25 K...AND INVERTED V TYPE PROFILES FAVOR CONVECTIVE DOWNBURSTS...AND ALTHOUGH WIDESPREAD SEVERE IS NOT ANTICIPATED SOME SEVERE WIND GUSTS ARE POSSIBLE. VERY SLOW MOVING STORMS AND WARM CLOUD DEPTH OF NEARLY 10 KFT FAVOR HEAVY DOWNPOURS AS WELL. ALTHOUGH IT IS IMPOSSIBLE TO PINPOINT EXACTLY WHERE TSTMS WILL OCCUR ATTM...THERE IS A GOOD CHANCE FOR WIDESPREAD ACTIVITY TODAY AND HAVE CARRIED HIGH CHANCE POP THROUGH THE AFTN. TEMPERATURES WILL REMAIN HOT...ABOVE 90 EVERYWHERE BUT THE BEACHES AND MID 90S ACROSS MOST OF THE AREA. THIS COMBINED WITH DEWPOINTS IN THE 70S WILL PRODUCE HEAT INDICIES OF 100 TO 103 ACROSS A LOT OF THE AREA. MINS TONIGHT WILL CONTINUE WELL ABOVE CLIMO...LOW TO MID 70S FOR THE ENTIRE AREA. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 2 PM MONDAY...THE SUBTROPICAL RIDGE WILL DOMINATE THE SOUTHERN PLAINS ALLOWING WEAK UPPER TROFFING TO LINGER ACROSS THE EASTERN UNITED STATES. THIS PATTERN WILL KEEP CONDITIONS SOMEWHAT UNSETTLED EACH DAY WITH HARD TO TIME WEAK IMPULSES EMEBEDDED WITHIN THE W TO NW FLOW ALOFT. HOWEVER...A SLIGHTLY STRONGER IMPULSE WILL AFFECT THE FORECAST AREA TUESDAY NIGHT ALLOWING FOR THE CONVECTION TO PERSIST POSSIBLY INTO THE OVERNIGHT. IN ADDITION...A WEAK COLD FRONT MOVING INTO THE AREA WEDNESDAY WILL PROVIDE ADDITIONAL LIFT COUPLED WITH THE SEA BREEZE PLAN ON CHANCE POPS AGAIN. FOLLOWED MET NUMBERS THROUGH THE SHORT TERM PERIOD WITH HIGHS 89-93 AND LOWS IN THE UPPER 60S INLAND TO THE LOWER 70S ALONG THE COAST. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 2 PM MONDAY...SHAPING UP TO BE A VERY WARM AND DRY EXTENDED PERIOD AS A FRONT SLIPS SOUTH THURSDAY/FRIDAY WITH LITTLE TO NO COLD AIR ADVECTION IN ITS WAKE. HPC FAVORS A BLEND OF THE ECM/GFS/AND UKMET FOR THE FIRST PART OF THE PERIOD WITH ABOVE AVERAGE CONFIDENCE. DRY CONDITIONS THURSDAY THROUGH SATURDAY WITH POPS APPEARING ONCE AGAIN SUNDAY AND MONDAY ASSOCIATED WITH MID LEVEL HEIGHT FALLS AND ANOTHER BACKDOOR COLD FRONT. TEMPERATURES ARE ABOVE NORMAL THROUGHOUT WITH THE WARMEST DAY...UPPER 90S INLAND SUNDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 18Z...SCATTERED THUNDERSTORMS ARE POPPING UP IN A BOUNDARY-RICH ENVIRONMENT. ANY STORMS THAT DO IMPACT ANY OF THE TERMINALS COULD PRODUCE STRONG GUSTY WINDS AND BRIEFLY IFR VISIBILITIES IN HEAVY RAIN. HOWEVER...NOT VERY CONFIDENT THAT ANY OF THIS ACTIVITY WILL DIRECTLY IMPACT ANY OF THE TERMINALS...SO HAVE OPTED FOR VCTS IN ALL BUT KFLO...WHERE A DRIER AIR MASS WILL KEEP THEM RAIN-FREE. SOUTHERLY FLOW WILL PREVAIL ALONG THE COAST WITH GUSTS CLOSE TO 20 KT IN THE SEABREEZE...WHILE KFLO REMAINS SW OR EVEN WEST. OVERNIGHT...MODEL SOUNDINGS LOOKING MORE FAVORABLE FOR STRATUS DEVELOPMENT AT THE COASTAL TERMINALS. ANY SIGNIFICANT RAINFALL COULD AID IN THIS LAYER MATERIALIZING...HOWEVER NOCTURNAL LLJ MAY KEEP IT VFR. WILL INTRODUCE A SCT LAYER...BUT WILL WAIT FOR LATER GUIDANCE TO INCLUDE ANY RESTRICTIONS. EXTENDED OUTLOOK...ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE EACH AFTERNOON THROUGH THURSDAY. VFR EXPECTED FRIDAY AND SATURDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 11 AM MONDAY...2 TO 3 FT SEAS WILL INCREASE TO 3 TO 4 FT AS WINDS PICK UP THIS AFTN. AN ISOLATED 5 FT WAVE WILL BE POSSIBLE TONIGHT ACROSS THE OUTER WATERS...BUT FOR THE MOST PART SEAS SHOULD REMAIN FAIRLY PERSISTENT AT 3 TO 4 FT. VERY WEAK SWELL UNDERLYING THE WIND WAVE WILL BE MASKED SO WAVE PERIODS WILL PERSIST IN THE 5 TO 6 SEC RANGE THROUGH THE NEAR TERM. WINDS WILL BE PREDOMINANTLY FROM THE S/SW INCREASING TO 15 TO 20 KTS BY THIS EVE AND CONTINUING THROUGH THE OVERNIGHT. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 2 PM MONDAY...INLAND TROUGH AND HIGH PRESSURE OFF THE SOUTHEAST UNITED STATES COAST WILL CREATE A TIGHT SOUTHWEST PRESSURE GRADIENT ACROSS THE ADJACENT COASTAL WATERS. WINDS WILL PEAK TUESDAY NIGHT...POSSIBLE REACHING LOWER END SMALL CRAFT THRESHOLDS. AS A COLD FRONT APPROACHES THE PRESSURE GRADIENT WILL BEGIN TO RELAX WITH LIGHTER WINDS TURNING OFFSHORE WEDNESDAY NIGHT. SEAS WILL BE HIGHEST TUESDAY NIGHT...POSSIBLY 5-6 FT ACROSS THE OUTER WATERS. OTHERWISE...THE WIND WILL CREATE PERSISENT CHOPPY CONDITIONS. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 2 PM MONDAY...HIGHER CONFIDENCE IN A NORTHEASTERLY FLOW FOR PART OF THE PERIOD AS A BACKDOOR FRONT PUSHES TO NEAR SAVANNAH GA. CAVEAT IS A SURFACE LOW DEVELOPING ALONG THIS BOUNDARY WHICH WOULD OBVIOUSLY COMPLICATE THE FORECAST. WILL SEE A RETURN FLOW DEVELOP LATER FRIDAY AND PERSIST INTO SATURDAY. STRONGEST WINDS WILL BE THURSDAY AFTERNOON ACROSS THE SOUTHERN WATERS WITH 15-20 KNOTS. SEAS WILL CONTINUE TO BE DOMINATED BY LOCALLY GENERATED WIND WAVES WITH 2-4 FEET. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...JDW SHORT TERM...SRP LONG TERM...SHK AVIATION...ECT/RAS
Hazardous weather outlook, Jun 27, 12:34 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1234 PM EDT MON JUN 27 2011 NCZ105-106-281645- INLAND PENDER-COASTAL PENDER- 1234 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE AIR QUALITY WILL REMAIN VERY UNHEALTHY DUE TO THE FIRE IN THE HOLLY SHELTER GAME LAND. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND LOCALIZED FLOODING. ISOLATED THUNDERSTORMS MAY BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON AND EVENING. HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL HOURS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CODE RED AIR QUALITY ACTION DAY FOR FINE PARTICULATES EXISTS ON TUESDAY. DENSE SMOKE AND VERY UNHEALTHY AIR QUALITY MAY PERSIST FOR MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ107-108-281645- INLAND NEW HANOVER-COASTAL NEW HANOVER- 1234 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AIR QUALITY WILL REMAIN UNHEALTHY ACROSS NORTHERN PORTIONS OF THE COUNTY. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND LOCALIZED FLOODING. ISOLATED THUNDERSTORMS MAY BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON AND EVENING. HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL HOURS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE AIR QUALITY MAY REMAIN UNHEALTHY ACROSS PORTIONS OF THE COUNTY FOR MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ087-096-099-109-110-SCZ017-023-024-032-033-039-053>056-281645- ROBESON-BLADEN-COLUMBUS-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 1234 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND LOCALIZED FLOODING. ISOLATED THUNDERSTORMS MAY BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON AND EVENING. HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL HOURS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ250-252-254-256-281645- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1234 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS MAY AFFECT PORTIONS OF THE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 17
In the hours before
Special weather statement, Jun 27, 2:18 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
218 PM EDT MON JUN 27 2011
NCZ099-271915-
COLUMBUS-
218 PM EDT MON JUN 27 2011
...STRONG THUNDERSTORMS OVER CENTRAL AND WESTERN COLUMBUS COUNTY...
AT 217 PM EDT...STRONG THUNDERSTORMS WERE...6 MILES NORTHEAST OF
WILLIAMS...OR 4 MILES SOUTH OF WHITEVILLE...MOVING NORTHEAST AT 15
MPH.
THESE THUNDERSTORMS HAS THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE WHITEVILLE...BETHEL...
CHADBOURN...CLARENDON...CRUSOE ISLAND...HALLSBORO...LAKE WACCAMAW...
MOLLIE...NAKINA...OLD DOCK...REDBUG AND SIDNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3444 7861 3443 7860 3443 7858 3440 7851
3427 7839 3406 7875 3426 7895 3446 7866
3446 7864
15The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:03 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 47 min |
| Jun 27, 1:43 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender | 62 min |
| Jun 27, 2:02 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 41 min |
| Jun 27, 2:18 PM EDT | Special Weather Statement | ILM | Columbus | 57 min |
| Jun 27, 2:30 PM EDT | Special Weather Statement | ILM | Pender | 60 min |
| Jun 27, 3:30 PM EDT | Special Weather Statement | ILM | Bladen | 60 min |
| Jun 27, 4:01 PM EDT | Areal Flood Advisory | ILM | Bladen, Columbus | 97 min |
| Jun 27, 4:06 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 54 min |
| Jun 27, 4:36 PM EDT | Special Weather Statement | ILM | Bladen | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.